An elderly man in Switzerland has reportedly died after taking the COVID-19 vaccine, following the death of another person who took the shot in Israel.
According to Reuters, the man lived in a nursing home in Lucerne Switzerland, and was one of the first people in the country to take the Pfizer jab.
“We are aware of the case,” an official said, noting that the case has been referred to Swiss drugs regulator Swissmedic.
The report states that the man was administered the vaccine on Christmas eve, and soon complained of urethral and abdominal pain, before his blood pressure tanked and his pulse spiked.
He died on Monday.
Swissmedic claims that the man already had multiple illnesses, and that the death probably isn’t connected to the jab.
“Clarifications by cantonal health authorities and Swissmedic determined that, as a result of the illness history and disease course, a link between the death and the COVID-19 vaccine was highly unlikely,” it said in a statement.
“Neither the medical history nor the acute course of disease suggests a direct causal link between the COVID-19 vaccine and the death,” it added.
The man’s death certificate will therefore say he died of natural causes owing to the previous illnesses.
Responding to the death, Pfizer said “Serious adverse events, including deaths that are unrelated to the vaccine, are unfortunately likely to occur at a similar rate as they would in the general population of elderly and at-risk individuals who are currently being prioritized for vaccination.”
The incident comes after a 75-year-old Israeli man reportedly died from a heart attack just two hours after receiving the BioNTech-Pfizer vaccine.
Israeli health authorities have claimed there is no link between the man’s death and the vaccination, saying he had previous illnesses.
“A 75-year-old man from the north of the country suffering from active heart disease and malignant disease, who has undergone a number of heart attacks, was vaccinated this morning against the coronavirus and died at home shortly after the procedure,” an Israeli Health Ministry statement read.
Earlier this month, CNN reported that there would be deaths among elderly people who have taken the vaccine, and that it is to be expected, but shouldn’t be connected to the shot itself.